post-title Notice from Midwest Allergy regarding New England Compounding Center-related infections 2012-10-23 14:52:24 yes no Posted by

Notice from Midwest Allergy regarding New England Compounding Center-related infections

Recently the public has been alerted regarding the risk of infection associated with steroid injections from the New England Compounding Center (NECC).  Although Midwest Allergy did not purchase or use the steroid injections that have been associated with the meningitis outbreak, Midwest Allergy physicians have discontinued the use of all NECC products out of an […]

Posted by

Recently the public has been alerted regarding the risk of infection associated with steroid injections from the New England Compounding Center (NECC).  Although Midwest Allergy did not purchase or use the steroid injections that have been associated with the meningitis outbreak, Midwest Allergy physicians have discontinued the use of all NECC products out of an abundance of caution for our patients.

The health department has identified the following potentially contaminated steroid injections: methylprednisolone acetate by injection and triamcinalone acetonide by injection.  Although you have not received these products, (Midwest Allergy steroids are a different medicine),  we wish to show extra caution and inform all patients who have received injectable products from the NECC to be aware of the signs and symptoms of potential infection.  The signs and symptoms of meningitis include fever, stiff neck, nausea and vomiting, photophobia and altered mental status.  Symptoms of other possible infection may include fever, swelling, increasing pain and redness at the steroid injection site.   Please contact Midwest Allergy or your primary care physician if you experience these symptoms.

The risk of infection is associated with steroid injections from the NECC only.   Allergy immunotherapy, (allergy shots) is not associated with the NECC and continues to be a safe and effective form of therapy.

 

Leave a Reply

Your email address will not be published. Required fields are marked *

Latest News on Your Doctor's Blog

Loading…